MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number PCB00
Medical Device Problem Code Inaccurate Delivery (2339)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted, give date: not applicable, as lens was not implanted.If explanted, give date: not applicable, as lens was not implanted hence cannot be explanted.The device is not received; therefore, a failure analysis of the complaint device cannot be completed.A review of the device/lot history record and complaint trending for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a preloaded intraocular lens (iol) misfired.It was unknown if there was patient contact or not.No other information was provided.
 
Additional Manufacturer Narrative
Additional information: new information received that came in with product return.Patient age (68 yrs.Old) and date of birth ((b)(6) 1953).Therefore, the following fields are updated: section a2: age - 68 yrs.Old and date of birth - (b)(6) 1953.Section d9.Device available for evaluation? yes.Returned to manufacturer on: jan.4, 2022.Section h3.Device evaluated manufacturer? yes.Device evaluation: visual inspection under magnification revealed the complaint lens was received stuck in the cartridge of the original preloaded handpiece.No assembly issues were observed before and after disassembling the handpiece for inspection.Cartridge tip damage was observed and based on the return condition is consistent with a handpiece that was dropped.The lens was removed and the haptics were observed stuck to the optic body with lens damage.The lens was cleaned and scratches were observed on the lens.Very trace amounts of viscoelastic residue was observed in the cartridge, which suggests an inadequate amount of ophthalmoviscosurgical device (ovd) was used during insertion which can contribute to deployment issues (including all the defects listed in this evaluation).The complaint issue could not be confirmed and no product deficiency could be identified.Manufacturing record review: the manufacturing process record was evaluated and revealed that the product was manufactured and released according to specifications.A search revealed that one additional complaint was received from this production order.Based on investigation, no escalation was required.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
1700 e st andrew place
santa ana, CA 92705
7142478552
MDR Report Key12814783
Report Number2020664-2021-08145
Device Sequence Number5485292
Product Code HQL
UDI-Device Identifier05050474558267
UDI-Public(01)05050474558267(17)240305
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/05/2024
Device Model NumberPCB00
Device Catalogue NumberPCB0000200
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2021
Supplement Date Received by Manufacturer02/08/2022
Initial Report FDA Received Date11/15/2021
Supplement Report FDA Received Date02/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexUnknown